Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On Hankel operators not in the Toeplitz algebra

Author: José Barría
Journal: Proc. Amer. Math. Soc. 124 (1996), 1507-1511
MSC (1991): Primary 47B38, 47B35
MathSciNet review: 1301007
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we exhibit a class of Hankel operators, which is contained in the essential commutant of the unilateral shift, but disjoint from the Toeplitz algebra.

References [Enhancements On Off] (What's this?)

  • 1. J. Barría and P. R. Halmos, Asympototic Toeplitz operators, Trans. Amer. Math. Soc. 273 (1982), 621--630. MR 84j:47040
  • 2. X. Chen and F. Chen, Hankel operators in the set of essential Toeplitz operators Acta Math. Sinica 6 (1990), 354--363. MR 91k:47056
  • 3. R. G. Douglas, Banach algebra techniques in operator theory, Academic Press, New York, 1972. MR 50:14335
  • 4. C. Guillory and D. Sarason, The algebra of quasicontinuous functions, Proc. Roy. Irish Acad. 84 (1984), 57--67. MR 86j:46055
  • 5. K. Hoffman Banach spaces of analytic functions, Prentice-Hall, Englewood Cliffs, NJ, 1962. MR 24:A2844
  • 6. D. Sarason, Toeplitz operators with piecewise quasicontinuous symbols, Indiana Univ. Math. J. 26 (1977) 817--838. MR 57:3906
  • 7. ------, Function theory on the unit circle, Virginia Polytechnic Institute and State University, Blacksburg, VA, 1978. MR 80d:30035

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47B38, 47B35

Retrieve articles in all journals with MSC (1991): 47B38, 47B35

Additional Information

José Barría
Affiliation: Department of Mathematics, Santa Clara University, Santa Clara, California 95053

Received by editor(s): September 7, 1994
Received by editor(s) in revised form: October 21, 1994
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society